Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 266, NWS Tulsa, OK

September 26, 2012Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 5:13 PM CDT for Pittsburg County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Sep 26, 2012, 6:15 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pittsburg County, OK

What was reported inside it

TimeReportWhereRemark
Sep 26, 5:18 PM CDTTSTM WND GST 73Mcalester, OKSCATTERED LIMBS DOWN AROUND TOWN.
Sep 26, 5:33 PM CDTHAIL 11 N Mcalester, OKDIME TO QUARTER HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 2:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-540 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS54 KTSA 262213
SVRTSA
OKC121-262315-
/O.NEW.KTSA.SV.W.0266.120926T2213Z-120926T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 615 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  MCALESTER...MOVING SOUTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KREBS...
  ALDERSON...BLOCKER...HARTSHORNE...AND MCALESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3509 9551 3474 9552 3496 9600 3515 9583
TIME...MOT...LOC 2213Z 293DEG 23KT 3499 9574

$$
3 follow-up statements
544 
WWUS54 KTSA 262233
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT WED SEP 26 2012

OKC121-262315-
/O.CON.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/
PITTSBURG OK-
533 PM CDT WED SEP 26 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL PITTSBURG COUNTY...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KREBS...MOVING
SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALDERSON...BLOCKER...BACHE...DOW...HAILEYVILLE AND HARTSHORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3509 9584 3509 9551 3474 9552 3490 9586
TIME...MOT...LOC 2233Z 293DEG 23KT 3496 9569

$$
617 
WWUS54 KTSA 262248
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT WED SEP 26 2012

OKC121-262315-
/O.CON.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/
PITTSBURG OK-
548 PM CDT WED SEP 26 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL PITTSBURG COUNTY...

AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDERSON...
MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BACHE...
DOW...HAILEYVILLE AND HARTSHORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3505 9572 3503 9551 3474 9552 3486 9578
TIME...MOT...LOC 2248Z 294DEG 19KT 3488 9568

$$
991 
WWUS54 KTSA 262308
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT WED SEP 26 2012

OKC121-262318-
/O.EXP.KTSA.SV.W.0266.000000T0000Z-120926T2315Z/
PITTSBURG OK-
608 PM CDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSBURG COUNTY
EXPIRES AT 615 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL...GUSTY WIND TO 50 MPH...AND LOCALLY HEAVY RAINFALL 
REMAINS POSSIBLE THROUGH 7 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3505 9572 3503 9551 3474 9552 3486 9578
TIME...MOT...LOC 2308Z 294DEG 19KT 3484 9556

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:24 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 26, 3:24 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT WED SEP 26 2012

.DISCUSSION...
EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST
TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST
AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR
THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT
BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT.

THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY
ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF
RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT
INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH
OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO
NEXT WEEK.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  83  66  78 /  80  60  70  70
FSM   69  89  67  82 /  50  50  50  60
MLC   70  90  66  84 /  50  40  40  40
BVO   64  82  63  77 /  80  60  70  70
FYV   65  82  63  77 /  60  70  70  70
BYV   66  82  65  76 /  70  60  70  70
MKO   68  85  66  80 /  70  60  60  60
MIO   65  81  63  76 /  90  60  70  70
F10   69  85  66  80 /  70  60  50  60
HHW   70  91  67  87 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....21
Hazardous weather outlook, Sep 26, 5:13 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 PM CDT WED SEP 26 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ONGOING STRONG TO SEVERE THUNDERSTORMS IN MCINTOSH AND PITTSBURG
COUNTIES ARE WEAKENING QUICKLY AND WILL LIKELY BE BELOW SEVERE
LIMITS BY SUNSET. VERY HEAVY RAINFALL FROM THESE STORMS MAY RESULT
IN A CONTINUED FLASH FLOOD THREAT INTO EARLY THIS EVENING.

ADDITIONAL THUNDERSTORMS MAY FORM THIS EVENING...MAINLY ACROSS
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THERE WILL BE
A LIMITED HAIL THREAT WITH THESE STORMS IF THEY DO INDEED DEVELOP.

MORE WIDESPREAD THUNDERSTORMS WILL SPREAD INTO EASTERN OKLAHOMA
FROM THE WEST LATER TONIGHT AND MAY REACH NORTHWEST ARKANSAS
TOWARDS MORNING. A LIMITED SEVERE WEATHER THREAT WILL ALSO EXIST
WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL WILL BE THE BIGGER
CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA THE
NEXT COUPLE DAYS WITH PERIODIC CHANCES OF SHOWERS AND
THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING
THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED
ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Sep 26, 4:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             CROWDER                 35.12N 95.67W
09/26/2012  E1.00 INCH       PITTSBURG          OK   PUBLIC

&&

SAA
Local storm report, Sep 26, 4:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     CROWDER                 35.12N 95.67W
09/26/2012  E80.00 MPH       PITTSBURG          OK   STORM CHASER

            STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.

0406 PM     HAIL             CROWDER                 35.12N 95.67W
09/26/2012  E1.75 INCH       PITTSBURG          OK   STORM CHASER

            STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
            GOLF BALL HAIL. RELAYED BY MEDIA.

&&

JDS
Local storm report, Sep 26, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             2 E HANNA               35.21N 95.85W
09/26/2012  E2.00 INCH       MCINTOSH           OK   PUBLIC

&&

SAA
Local storm report, Sep 26, 4:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FLASH FLOOD      CROWDER                 35.12N 95.67W
09/26/2012                   PITTSBURG          OK   EMERGENCY MNGR

            WIDESPREAD FLOODING REPORTED IN CROWDER.

&&

JDS
Local storm report, Sep 26, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      10 W RAIFORD            35.27N 95.96W
09/26/2012                   MCINTOSH           OK   STORM CHASER

            REPORT OF ROAD FLOODING ON HIGHWAY 9 BETWEEN RAIFORD AND
            DUSTIN.

&&

BAS
Local storm report, Sep 26, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      4 NW HANNA              35.25N 95.94W
09/26/2012                   MCINTOSH           OK   EMERGENCY MNGR

            FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
            NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:19 AM CDTSpecial Weather StatementTSACreek26 min
Sep 26, 12:55 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Pawnee50 min
Sep 26, 1:47 PM CDTSpecial Weather StatementTSAMcIntosh43 min
Sep 26, 1:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
Sep 26, 2:22 PM CDTSpecial Weather StatementTSAAdair53 min
Sep 26, 2:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg63 min
Sep 26, 3:02 PM CDTSpecial Weather StatementTSAOkfuskee28 min
Sep 26, 3:36 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Sep 26, 3:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Sep 26, 4:00 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Sep 26, 4:21 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg54 min
Sep 26, 4:41 PM CDTFlash Flood WarningTSAMcIntosh4 hr
Sep 26, 4:55 PM CDTFlash Flood WarningTSAPittsburg4 hr
Sep 26, 6:00 PM CDTSpecial Weather StatementTSAPittsburg45 min
Sep 26, 6:02 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa27 min
Sep 26, 6:10 PM CDTSpecial Weather StatementTSALatimer, Pittsburg50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.